| Catalog Number |
283209 |
| Medical Device Problem Code |
Metal Shedding Debris (1804)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The expiration date is not currently available.Associated medwatches: 1221934-2018-50632, 1221934-2018-50635.
Event or Problem Description
It was reported by the affiliate that silver metallic debris was seen coming from the blade during use.The blade was swapped 3 times and all 3 blades showed the same issue.These items cannot be decontaminated by the account therefore have had to be disposed of.I will be collecting the packaging from the products tomorrow ((b)(6)) in order to get the lot codes and also to discuss further with the surgeon about what happened.
Additional Manufacturer Narrative
Udi: (b)(4).Associated medwatches: 1221934-2018-50632; 1221934-2018-50635.
Event or Problem Description
It was reported by the affiliate that silver metallic debris was seen coming from the blade during use.The blade was swapped 3 times and all 3 blades showed the same issue.These items cannot be decontaminated by the account therefore have had to be disposed of.I will be collecting the packaging from the products tomorrow (18th april) in order to get the lot codes and also to discuss further with the surgeon about what happened.The following information was obtained on 5-15-2018 from the affiliate.First shaver was operated in the wrist and a ¿glitter like¿ debris was seen.The images of this on original print outs are available and will be sent.The next two shaver blades were operated outside of the patient and flushed into a kidney dish ¿ the same glitter/sand like debris was seen in the kidney dish.The wrist of the patient was cleaned out to remove the debris.The physician believes it was all removed however can never be 100% sure.He can be contacted for follow up details from the patient.The affected shaver blades were kept by the hospital along with the box, packaging and ifu.The blades however cannot be decontaminated as they are a single use item and cannot be processed in any way by the hospital.The packaging will be returned.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices with the product code that were released to distribution.No further information regarding the technique used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective and preventative action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.